Abstract and Applied Analysis

Global Existence and Uniform Energy Decay Rates for the Semilinear Parabolic Equation with a Memory Term and Mixed Boundary Condition

Zhong Bo Fang and Liru Qiu

Full-text: Open access

Abstract

This work is concerned with a mixed boundary value problem for the semilinear parabolic equation with a memory term and generalized Lewis functions which depends on both spacial variable and time. Under suitable conditions, we prove the existence and uniqueness of global solutions and the energy functional decaying exponentially or polynomially to zero as the time goes to infinity by introducing brief Lyapunov function and precise priori estimates.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 532935, 12 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393443512

Digital Object Identifier
doi:10.1155/2013/532935

Mathematical Reviews number (MathSciNet)
MR3126756

Zentralblatt MATH identifier
1293.35145

Citation

Fang, Zhong Bo; Qiu, Liru. Global Existence and Uniform Energy Decay Rates for the Semilinear Parabolic Equation with a Memory Term and Mixed Boundary Condition. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 532935, 12 pages. doi:10.1155/2013/532935. https://projecteuclid.org/euclid.aaa/1393443512


Export citation

References

  • Z. Tan, “The reaction-diffusion equation with Lewis function and critical Sobolev exponent,” Journal of Mathematical Analysis and Applications, vol. 272, no. 2, pp. 480–495, 2002.
  • G. Da Prato and M. Iannelli, “Existence and regularity for a class of integrodifferential equations of parabolic type,” Journal of Mathematical Analysis and Applications, vol. 112, no. 1, pp. 36–55, 1985.
  • A. Friedman, The IMA Volumes in Mathematics and Its Applications, vol. 49 of Mathematics in Industrial Problems, Springer, New York, NY, USA, 1992.
  • J. A. Nohel, “Nonlinear Volterra equations for heat flow in materials with memory,” in Integral and Functional Differential Equations, T. L. Herdman, H. W. Stech, and S. M. Rankin, Eds., vol. 67 of Lecture Notes in Pure and Applied Mathematics, pp. 3–82, Marcel Dekker, New York, NY, USA, 1981.
  • H. M. Yin, “On parabolic Volterra equations in several space dimensions,” SIAM Journal on Mathematical Analysis, vol. 22, no. 6, pp. 1723–1737, 1991.
  • H. M. Yin, “Weak and classical solutions of some nonlinear Volterra integro-differential equations,” Communications in Partial Differential Equations, vol. 17, pp. 1369–1385, 1992.
  • H. A. Levine, “Some nonexistence and instability theorems for solutions of formally parabolic equations of the form $P{u}_{t}=-Au+F(u)$,” Archive for Rational Mechanics and Analysis, vol. 51, no. 5, pp. 371–386, 1973.
  • V. K. Kalantarov and O. A. Ladyzhenskaya, “The occurrence of collapse for quasilinear equations of parabolic and hyperbolic types,” Journal of Soviet Mathematics, vol. 10, no. 1, pp. 53–70, 1978.
  • H. A. Levine, S. R. Park, and J. Serrin, “Global existence and nonexistence theorems for quasilinear evolution equations of formally parabolic type,” Journal of Differential Equations, vol. 142, no. 1, pp. 212–229, 1998.
  • P. Pucci and J. Serrin, “Asymptotic stability for nonlinear parabolic systems,” in Energy Methods in Continuum Mechanics, pp. 66–74, Kluwer Academic Publishers, Dodrecht, The Netherlands, 1996.
  • S. Berrimi and S. A. Messaoudi, “A decay result for a quasilinear parabolic system,” Progress in Nonlinear Differential Equations and Their Applications, vol. 53, pp. 43–50, 2005.
  • S. A. Messaoudi, “Blow-up of solutions of a semilinear heat equation with a Visco-elastic term,” Progress in Nonlinear Differential Equations and Their Applications, vol. 64, pp. 351–356, 2005.
  • Z. B. Fang and L. Sun, “Blow up of solutions with positive initial energy for the nonlocal semilinear heat equation,” The KSIAM Journal, vol. 16, no. 4, pp. 235–242, 2012.
  • S. A. Messaoudi and B. Tellab, “A general decay result in a quasilinear parabolic system with viscoelastic term,” Applied Mathematics Letters, vol. 25, no. 3, pp. 443–447, 2012.